Could I have diabetese?
Hi, I have some symptoms since I can remember and never had any answer to what might cause them. It appears about once a month, sometimes lognger sometimes shorter, and lasts usually several hours and up to a whole day. During this period I feel extreme dizinnes, nausea, my hands are shaking like crazy (sometimes up to the point that eat soup is pretty difficult) and all in all I feel very week, knd of nervous and extremely strange. I never thought about what could it be, but last time this came to me again I was going to the cinema. Normally I don't like to eat popcorn, but this day I eat whole bag of popcorn and drank half a litre of coke like nothing. Weirdly enough when I came out of the cinema I felt totally fine. Because of this, I started thinking about diabetese. Since the popcorn was sweet and coke has a lot of sugars. Would it be possible that the sudden income of sugar helped and does it have to do anything with diabetese? Thank you!
Thank you for your question and it is important to discuss it with your doctor. Diabetes is a very common problem, especially in patients who are overweight or have a history of diabetes in the family. For others, some of the common symptoms that could indicate the presence of diabetes include weight loss, extreme thirst, frequent urination, and many other problems. Each of these can be explained by other things as well, but there are some patients that are more at risk for diabetes, and so the doctor may have a higher index of suspicion that diabetes is the cause. Your current symptoms of dizziness, nausea, shaking, etc are all some of the symptoms that some people can have when they are having symptoms of low blood sugar. But there are also many other possible explanations, and so it is not clear if that is what the cause is in your case. The best thing for you to do would be to speak with your doctor and discuss your symptoms so that you can see if a simple test would be valuable for you. This could then be arranged and help to answer your question. In the mean time, please be healthy and speak with your doctor if you have any immediate concerns.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.